now I am on Effexor and I am ok with that, but they want to add lamictal when I feel my therapist is not helping me with what is causing me to be more depressed right now. I think a change in a therapist might be considered first, before adding more drugs. plus at this new psychiatrists office the nurses and staff call me dear, or honey, till I tell them I do not appreciate that. so I guess I need a change there too. no one ever diagnosed me as bipolar, just a mood disorder and of course long term depression.
I took lithium for a year in the 80's with antidepressants and it did not help at all?
- 30 Mar 2015 by caoske301
- 30 Mar 2015
- effexor, lamictal, depression, lithium, antidepressant
Added 1 Apr 2015:
I was never diagnosed as bipolar or a mood disorder. after 40 years of drugs and therapy, the diagnosis was always just depression. every antidepressant helped in the beginning ( I have a very quick pick up to all antidepressants.) the dose was increased till it no longer worked and then I was switched to another antidepressant. the lamictal is supposedly now for bipolar or the new term "mood disorder. by this evening, I have enough evidence that it will not work out at this office, just by the name calling alone. it is a way of saying, you are not welcome here because of what we have read about you, or because we totally agree with your last psychiatrist who dropped me. I regret things I did, but at 69 years of age; I still need to keep fighting for my life and dignity. it's not over till it is over. but medical politics is just like any other politics.
It is very common to feel worse when starting this medication, takes 2-3 weeks, 4-6 for some folks. Best not to make any changes or add any meds during this adjustment stage. If you are beyond this stage and feel this way and your Dr isn't helping anymore, then it's time to change Drs, but do not stop the meds abruptly if you do.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Mar 2012 • 2 answers
Posted 15 Jun 2016 • 3 answers
Posted 12 Feb 2017 • 7 answers
Posted 25 Mar 2017 • 3 answers
Will the effectiveness of my antidepressants change if I take it at night instead of in the morning?
Posted 15 days ago • 2 answers